EconPapers    
Economics at your fingertips  
 

Maximum likelihood estimation of a change-point for exponentially distributed random variables

Stergios Fotopoulos () and Venkata Jandhyala

Statistics & Probability Letters, 2001, vol. 51, issue 4, 423-429

Abstract: We consider the problem of estimating the unknown change-point in the parameter of a sequence of independent and exponentially distributed random variables. An exact expression for the asymptotic distribution of the maximum likelihood estimate of the change-point is derived. The analysis is based on the application of Weiner-Hopf factorization identity involving the distribution of ascending and descending ladder heights, and the renewal measure in random walks.

Keywords: Random; walks; Weiner-Hopf; factorization; Laplace; transform (search for similar items in EconPapers)
Date: 2001
References: View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(00)00185-1
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:51:y:2001:i:4:p:423-429

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:stapro:v:51:y:2001:i:4:p:423-429